Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2000, 6:07 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 6:07 PM MDT (00:07 UTC)
- Expired
- Jun 1, 2000, 7:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Santa Fe County, NM, Torrance County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:30 PM MDT | Hail 0.75 | Mc Intosh, NM | Hail ranging up to 3/4 inch in diameter collected to a depth of 2 to 3 inches. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 4010 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 020011 SVRABQ NMC049-057-020100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 607 PM MDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO EXTREME SOUTHEASTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 700 PM MDT * AT 610 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH HAIL AND GUSTY WINDS NEAR ESTANCIA MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN TORRANCE COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEpK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3472 10617 3467 10580 3511 10569 3510 10608
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:07 PM MDT, 4 hours earlier.
Area forecast discussion, Jun 1, 2:07 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT THU JUN 1 2000 UPPER LEVEL RIDGE TO OUR E WITH S TO SW FLOW CONTINUING TO PUMP MOISTURE INTO THE STATE. IN ADDITION...A COUPLE OF MID LEVEL SHORT WAVES EMBEDDED IN THIS FLOW TO AID IN CONVECTION THE NEXT COUPLE OF DAYS. RIDGE TO BUILD WWD AND BE CENTERED TO OUR SW AGAIN LATER THIS WEEKEND. THEN RIDGE FORECAST TO DRIFT OVER NM BY THE MIDDLE OF NEXT WEEK. THUNDERSTORMS FIRING THIS PM FROM THE E SLOPES OF THE CNTRL MOUNTAINS TO THE TX BORDER...WITH MUCH OF THE ACTIVITY LOOKING LIKE IT WILL FORM IN OUR SE ZONES. WITH HIGHEST DEWPOINTS AND UPSLOPE FLOW IN THE SE WILL CARRY HIGHEST POPS THIS AREA...AIDED BY SOME LIFT FROM APPROACHING FRONTAL BOUNDARY TO THE N. NOT MUCH THIS EVE W OF THE CNTRL MOUNTAINS...AND NOTHING W OF DIVIDE...BUT FRONT SLIDING DOWN THE PLAINS...AIDED BY OUTFLOW FROM CONVECTION...WILL BRING AN E WIND INTO RIO GRANGE VALLEY BACK TO THE DIVIDE THIS EVE/EARLY TONIGHT...POSSIBLY SETTING THE STAGE FOR SOME THUNDERSTORMS LATER TONIGHT WITH INCREASED MOISTURE AND CONVERGENGE AREA. WILL CARRY POPS ALL NIGHT MOST AREAS...ALTHOUGH MENTION MUCH OF IT BEFORE MIDNIGHT CNTRL MTNS AND E. MORE OF THE SAME FOR FRI/FRI NIGHT. 500 MB HEIGHTS RISE SOME FRI. THOUGHT WITH A LITTLE WARMING AND DRYING POSSIBLE AT HIGHER LEVELS CONVECTION MAY BE A LITTLE LESS FRI PM/EVE...BUT MODELS NOT REALLY BUYING INTO THIS. WILL CARRY SIMILAR POPS TO TODAY WITH PLENTY OF CLOUDS CNTRL AND E AND COOLER TEMPS MOST AREAS. WILL TREND A LITTLE DRIER SAT IN THE W AND N...EVEN THE NE AS MODELS BEGIN TO DEVELOP LEE SIDE TROUGHING AGAIN. WITH RIDGE POSITION TO OUR W SUN/MON...WEAK...DIVERGENT NW FLOW ALOFT SPELLS POSSIBLE TROUBLE. SHORT WAVE GOING BY TO THE N MAY SEND ANOTHER SURFAVCE FRONT DOWN THE PLAINS SUN/SUN NIGHT AND BACK TO THE DIVIDE BY MON AM. THIS COULD KEEP THINGS ON THE MOIST SIDE FOR A COUPLE MORE DAYS AND WILL KEEP OUR CURRENT FCST OF A SLIGHT CHANCE IN THE W AND CHANCE IN THE E FOR PM/EVE CONVECTION. WILL THEN WARM IT UP AND DRY IT OUT SOME FOR TUE ALTHOUGH KEEP A SLIGHT CHANCE OF PRECIP IN THE E TUE. 40 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:12 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 2 hr |
| Jun 2, 2:38 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Jun 2, 4:54 PM MDT | Flash Flood Warning | ABQ | Los Alamos | 2 hr |
| Jun 2, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 62 min |
| Jun 2, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.